• Lost904's Avatar

    Lost904 started following

    User: CancerNews

  • Lost904's Avatar

    Lost904 asked a questionColorectal (Colon) Cancer

    Has anyone experienced memory loss from Morphine? Or is it just the cancer causing memory loss?

    • nancyjac's Avatar
      nancyjac

      Most likely it is neither. Memory loss is a common side effect of many chemotherapy drugs.

      over 4 years ago
    • Lost904's Avatar
      Lost904

      Thank you for your response but he is not on any Chemotherapy drugs and hasn't been for over a year.

      over 4 years ago
    • faithsmamaw's Avatar
      faithsmamaw

      I am also experiencing memory lost. I read a article at my doctors office saying chemo brain was also reported with radiation treatment and would last a year or so. That is something you can look into. I have been.

      over 4 years ago
  • Lost904's Avatar

    Lost904 started following

    User: Kerstin

  • Lost904's Avatar

    Lost904 posted an update

    Dad had blurred vision this morning which kind of scared us. Its better for now. His legs are so swollen, he broke a toe during a fall the other day and didn't even know it. Hospice nurses are a blessing and I am so thankful for them. 3 nurses have seen him this week and they all have hinted we are expecting only weeks (if that) left and they all have said he probably will not be around longer than 2 to 3 months. She asked me today if she could give us an exact date and time, would we "really" want to know? I responded with "yes, i would. that way we can make sure we are with him". She said "wow, i never heard that response back from anyone before". She didn't know what to say after that:) i'm just rambling on. feels good to just write feelings down (in this case...type). God Bless everyone.

  • Lost904's Avatar

    Lost904 asked a questionColorectal (Colon) Cancer

    What is the time frame which blood pressure drops in the last states of life? And does it drop gradually or dramatically?

    • nancyjac's Avatar
      nancyjac

      According to http://www.hospicepatients.org/hospic60.html it drops dramatically and often within the last 3 days of life.

      over 4 years ago
    • Marisa's Avatar
      Marisa

      I know that you are struggling with the uncertainty of your loved one's progression - that was certainly the hardest part of my caretaking experience. Doctors, nurses and other professionals are always so reluctant to predict a timeline for so many reasons. My best friend, Art, died this past Monday, and his blood pressure was very low for at least a year - somewhere around 70/50. Two or three weeks ago it dropped to 50/30. He was only taking morphine (extended release and immediate release morphine liquid) and 100mg fentanyl patch every three days. He started taking Decadron for bone pain which also helped get his blood pressure back up to 80/50 for a couple of weeks but it sank back to 50/30. If I can offer any comfort, I've learned that the body actively dies - it shuts down slowly and fairly peacefully - but on its own timeline. From what I've experienced recently, your loved one may have an upswing as the body conserves its resources for the organs that need the most. Art really came back for a couple of weeks, and we treasured those moments. Know that you are not in control and find as much peace in that as you can. Bless you and your loved one at this very difficult time.

      over 4 years ago
    • Lost904's Avatar
      Lost904

      Thank you Nancy.

      Marisa, I am so sorry for your loss. I can only imagine what you have been through. I know it must be difficult. You are an amazing person to do all you did for Art. My prayers are with you all. Thank you for your information. It is definately a struggle. We will take one day at a time although it is hard.

      over 4 years ago
  • Lost904's Avatar

    Lost904 shared an experience

    Side Effects (Confusion): Two days ago Dad started to forget a lot of everything. He can't figure out what anything is or how to do things he used to do for example, he forgot how to brush his teeth, forgot what to do with his hands after he washed them (dry with a towel), forgot how to make coffee, calls his wallet "pants", calls me my mom, my mom my son and so on, and he can't put sentences together anymore very well. he forgot how to use the remote control for the tv and the list could go on forever. It is very sad to see such a smart man go through this. He was a number one competitor in online scrabble games with others around the world, my human dictionary and human calculator and now the cancer has just taken him over and its so sad. So now we have decided he can't be alone anymore so Mom and I will be sure of it. The nurse seems to think he has anywhere from one to three weeks left. i asked if he would last two or three months and she said very unlikely. So only time will tell.

    1 Comment
    • DaveWaz's Avatar
      DaveWaz

      I'm so sorry, that must be so difficult for you and your family. We are keeping you and your dad in our thoughts and prayers.

      over 4 years ago